MAUDE Adverse Event Report: KARL STORZ SE & CO. KG TELE-LARYNGOSCOPE 70°, 5.8 MM

KARL STORZ SE & CO. KG TELE-LARYNGOSCOPE 70°, 5.8 MM
Model Number 8700CKA
Medical Device Problem Codes Optical Problem (3001); Misassembly During Maintenance/Repair (4054)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that there was no image (veterinary surgery).No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Result of investigation: the customer's statement "there is no image, it seems to have burned fibers.No image" cannot be confirmed.The optics we have been provided with were opened by a third-party repair service not authorized by karl storz, and imaging components were destroyed.The distal cover glass shows air bubbles in the silicone separating layer, which may have been caused by mechanical impact or by the third-party repair attempt.There are solid foreign particles/glass splinters in the rod lens system.During disassembly of the optics, a manually and improperly performed milling was found on the "end plate" component, the function of which cannot be determined.The built-in prism mirror is cracked/broken.The damage found was caused by unauthorized third-party repairs not authorized by karl storz, destroying the component, and cannot be attributed to a manufacturing/production defect.The conducted investigations did not reveal a root cause related to the labelling, the device or its history.All production related quality checks were passed, and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints, no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
TELE-LARYNGOSCOPE 70°, 5.8 MM
Common Device Name
TELE-LARYNGOSCOPE 70°, 5.8 MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22701277
Report Number9610617-2025-01345
Device Sequence Number8944787
Product Code EOB
UDI-Device Identifier04048551216422
UDI-Public4048551216422
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K945788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700CKA
Device Catalogue Number8700CKA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer11/27/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown